MAUDE Adverse Event Report: INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. CLOTTRIEVER XL CATHETER; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 41-102
Medical Device Problem Codes Difficult to Remove (1528); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The clottriever xl catheter (ct xl) was returned to the manufacturer and evaluated.The device was received with the collection bag and coring element partially deployed and the plunger in the closed position.Visual inspection revealed the delivery catheter was dented and damaged near the distal tip and the middle catheter was kinked between the catheter hub and the handle.Resistance was felt at the area that corresponded with the dent damage on the delivery catheter when an attempt was made to retract the coring element and bag into the delivery catheter.The coring element then became stuck a few inches into the delivery catheter.The ct xl became stuck in the sheath during the procedure and was unable to be retracted into the delivery catheter likely due to the dent damage on the delivery catheter.The damage decreased the inner diameter of the delivery catheter which then required excessive force to be used to retract the coring element.The damage to the delivery catheter was likely caused by excessive force used during the procedure.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.Additionally, a complaint history review was conducted, and no similar issues have been reported against this lot number.The device labeling includes the following warning statements: "avoid using excessive force to advance or retract against resistance.If excessive resistance is encountered, retract, and collapse the collection bag and coring element into the outer catheter and remove the device.Excessive force against resistance may result in damage to the device or vessel." "examine the clottriever xl catheter prior to insertion to verify it is not damaged." "ensure that clottriever xl catheter is withdrawn into the clottriever thrombectomy system sheaths prior to removal from patient to avoid vascular damage." manufacturer reference: (b)(4).
 
Event or Problem Description
On (b)(6) 2024, a 65-year-old male underwent a deep vein thrombosis (dvt) thrombectomy using inari devices.The clot age was estimated at seven days.During the thrombectomy, after the fifth pass using a clottriever xl catheter (ct xl), the catheter became stuck in the sheath while attempting to remove the ct xl catheter from the patient.The physician was able to remove the ct xl and the sheath together without injury to the patient.Once the devices were removed from the patient, the ct xl was able to be removed from the sheath, however the coring element and basket were then unable to be resheathed into the ct xl delivery catheter.A clottriever bold catheter was used to complete the case without further issues, and it was estimated that 100% of the clot was removed from the patient.

Brand Name
CLOTTRIEVER XL CATHETER
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
MDR Report Key20785507
Report Number3020347218-2024-00047
Device Sequence Number8942896
Product Code QEW
UDI-Device Identifier00850291007277
UDI-Public00850291007277
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K242557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model Number41-102
Device Lot Number24040082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLOTTRIEVER SHEATH, 13 FR; CLOTTRIEVER SHEATH, 16FR
Patient Age65 YR
Patient SexMale